Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 4, 2015, 4:47 AM MST. It took effect at Jan 4, 2015, 11:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2015, 4:47 AM MST (11:47 UTC)
- In effect from
- Jan 4, 2015, 11:00 PM MST
- Expired
- Jan 5, 2015, 1:35 PM MST
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
869 WWUS75 KTFX 041147 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 447 AM MST SUN JAN 4 2015 MTZ014-015-048-052-053-055-050000- /O.NEW.KTFX.HW.W.0002.150105T0600Z-150106T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...BATTLE RIDGE PASS... BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 447 AM MST SUN JAN 4 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. * TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL DEVELOP LATE THIS EVENING AND REMAIN THROUGH MOST OF MONDAY. STRONGEST WINDS SHOULD BE AT HIGHER ELEVATIONS AND THROUGH MOUNTAIN PASSES. * WINDS: EXPECT WEST WINDS 35 TO 45 MPH WITH GUSTS TO 75 MPH ACROSS THE HIGHER TERRAIN AND WIND PRONE AREAS. WINDS AT LOWER ELEVATIONS WILL NOT BE AS STRONG. * THIS WARNING DOES NOT INCLUDE THE CITIES OF HELENA AND BOZEMAN. * OTHER IMPACTS: STRONG GUSTY WINDS WILL COMBINE WITH FALLING SNOW TO CREATE NEAR WHITE OUT CONDITIONS AT TIMES TONIGHT AND MONDAY. STRONG WINDS WILL POSE A THREAT TO HIGH PROFILE VEHICLES. EXTREME CAUTION SHOULD BE TAKEN IF YOU ARE PLANNING TO BE OUTDOORS OR TRAVELING AT THIS TIME AS IN ADDITION TO THE HIGH WIND WARNING...A WINTER STORM WARNING IS IN EFFECT. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BATTLE RIDGE PASS...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE... BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... WHITEHALL...FLESHER PASS...LINCOLN...MACDONALD PASS... ROGERS PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS... TWIN BRIDGES. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
683 WWUS75 KTFX 042120 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 220 PM MST SUN JAN 4 2015 MTZ014-015-048-052-053-055-051300- /O.CON.KTFX.HW.W.0002.150105T0600Z-150106T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...BATTLE RIDGE PASS... BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 220 PM MST SUN JAN 4 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. * TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL DEVELOP LATE THIS EVENING AND REMAIN THROUGH MOST OF MONDAY. STRONGEST WINDS SHOULD BE AT HIGHER ELEVATIONS AND THROUGH MOUNTAIN PASSES. * WINDS: EXPECT WEST WINDS 35 TO 45 MPH WITH GUSTS TO 75 MPH ACROSS THE HIGHER TERRAIN AND WIND PRONE AREAS. WINDS AT LOWER ELEVATIONS WILL NOT BE AS STRONG. * THIS WARNING DOES NOT INCLUDE THE CITIES OF HELENA AND BOZEMAN. * OTHER IMPACTS: STRONG GUSTY WINDS WILL COMBINE WITH FALLING SNOW TO CREATE NEAR WHITE OUT CONDITIONS AT TIMES TONIGHT AND MONDAY. STRONG WINDS WILL POSE A THREAT TO HIGH PROFILE VEHICLES. EXTREME CAUTION SHOULD BE TAKEN IF YOU ARE PLANNING TO BE OUTDOORS OR TRAVELING AT THIS TIME AS IN ADDITION TO THE HIGH WIND WARNING...A WINTER STORM WARNING IS IN EFFECT. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BATTLE RIDGE PASS... BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE... BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... WHITEHALL...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS... TWIN BRIDGES. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
511 WWUS75 KTFX 051141 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 441 AM MST MON JAN 5 2015 MTZ014-015-048-052-053-055-060000- /O.CON.KTFX.HW.W.0002.000000T0000Z-150106T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...BATTLE RIDGE PASS... BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 441 AM MST MON JAN 5 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE THROUGH MOST OF MONDAY. THE STRONGEST WINDS SHOULD BE AT HIGHER ELEVATIONS AND THROUGH MOUNTAIN PASSES. * WINDS: EXPECT WEST WINDS 35 TO 45 MPH WITH GUSTS TO 75 MPH ACROSS THE HIGHER TERRAIN AND WIND PRONE AREAS. WINDS AT LOWER ELEVATIONS WILL NOT BE AS STRONG. * THIS WARNING DOES NOT INCLUDE THE CITIES OF HELENA AND BOZEMAN. * OTHER IMPACTS: STRONG GUSTY WINDS WILL COMBINE WITH FALLING SNOW TO CREATE NEAR WHITE OUT CONDITIONS AT TIMES MONDAY. STRONG WINDS WILL POSE A THREAT TO HIGH PROFILE VEHICLES. EXTREME CAUTION SHOULD BE TAKEN IF YOU ARE PLANNING TO BE OUTDOORS OR TRAVELING AT THIS TIME AS IN ADDITION TO THE HIGH WIND WARNING...A WINTER STORM WARNING IS IN EFFECT. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BATTLE RIDGE PASS...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE... BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... WHITEHALL...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS... TWIN BRIDGES * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
104 WWUS75 KTFX 052035 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 135 PM MST MON JAN 5 2015 MTZ014-015-048-052-053-055-052145- /O.CAN.KTFX.HW.W.0002.000000T0000Z-150106T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...BATTLE RIDGE PASS... BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 135 PM MST MON JAN 5 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS ARE NO LONGER EXPECTED OVER PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA. THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 4, 3:17 AM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 4, 3:17 AM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 317 AM MST Sun Jan 4 2015 .DISCUSSION... Sunday through Tuesday...A significant winter storm continues to to be the main concern for this time frame. Northwesterly flow aloft will continue through the time period, this will create widespread light snow through the day today. A strong shortwave trough will begin to move into the area Sunday night. This will bring widespread strong gusty winds across Central and Southwest Montana Monday, and heavy snow starting Sunday night and continuing through at least Tuesday. Because of these hazards a high wind warning has been issued for much of Central and Southwest Montana. A winter storm warning for heavy and blowing snow has also been issued for Central and Southwest Montana. Near whiteout conditions are expected for locations where the high wind warning and winter storm warning overlap. For more information please see the warnings. Temperatures will remain below seasonal values with this storm. Some locations in southwest Montana may see slightly less snow at the onset of this event because surface temperatures will be above freezing Monday and should create a cold rain event that then transitions to a snow storm. Tuesday night through Sunday...Models continue to be consistent in diminishing snow Tuesday night as an upper ridge approaches from the west. Wednesday should be dry under northwest flow aloft. Models also continue to be consistent in bringing in a surge of colder Canadian air Wednesday night into Thursday. Models now forecast some snow with this surge so have added a mention of same. Snow amounts should be light. Models diverge with their forecasts of weather disturbances aloft and associated moisture from Thursday night through Saturday. Like yesterday continued with the idea of a chance of snow for the mountains with a slight chance of snow for the lower elevations. There is some indication that an upper ridge could bring mostly dry conditions by Sunday. Still kept a threat of snow over the mountains Saturday night and Sunday. As for temperatures latest model guidance tends to be more aggressive with cooling with the surge of Canadian air for Wednesday night/Thursday so have lowered inherited forecast high temperatures for Thursday and Friday. Expect some warming over the weekend such that highs for most lower elevations could be near to a little above freezing by Sunday. Blank && .AVIATION... UPDATED 0545Z. Upslope flow at the surface coupled with another in a series of weather systems moving across the region to result in widespread MVFR/IFR conditions with mountain obscurement due to low ceilings/visibility in light snow and fog/freezing fog. Confidence of impact high for KGTF, KHLN, KHVR, and KLWT, and moderate for KCTB and KBZN. Conditions to persist through much of the period with modest improvement Sunday afternoon to early evening before the next system pushes in Sunday evening and continues through the overnight hours. && .HYDROLOGY... The Flood Advisory for the Gallatin River between Big Sky and Gallatin Gateway was allowed to expire at 5 pm Saturday. Gallatin County DES reported that there were no current flooding problems. However, temperatures are expected to warm to above freezing across southwest Montana to begin the week. This will likely cause existing ice to break up, which may cause further ice jamming. This situation will need to be monitored over the next several days. && .PRELIMINARY POINT TEMPS/POPS... GTF 5 5 27 2 / 100 100 100 90 CTB 3 0 15 0 / 70 100 100 90 HLN 12 11 35 11 / 100 100 100 90 BZN 17 14 38 23 / 100 100 100 90 WEY 20 16 33 25 / 100 100 100 90 DLN 28 27 43 33 / 60 80 90 60 HVR 1 -5 9 -3 / 60 100 100 60 LWT 5 1 33 2 / 100 100 100 90 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING from 11 PM this evening to 5 PM MST Monday Broadwater...Central and Southern Lewis and Clark...Gallatin... Jefferson...Madison...Southern Rocky Mountain Front. WINTER WEATHER ADVISORY until 5 PM MST this afternoon Beaverhead...Broadwater...Cascade...Central and Southern Lewis and Clark...Fergus...Gallatin...Jefferson...Judith Basin... Madison...Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front. WINTER STORM WARNING from 5 PM this afternoon to 11 PM MST Tuesday Beaverhead...Jefferson...Madison. WINTER WEATHER ADVISORY until 11 PM MST Tuesday Blaine... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Hill...Liberty...Toole. WINTER STORM WARNING from 5 PM this afternoon to 11 PM MST Tuesday Broadwater...Cascade...Central and Southern Lewis and Clark...Fergus...Gallatin...Judith Basin...Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:18 AM MST | Winter Storm Warning | TFX | 65 hr |
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.